# SDR USAAD99172

- Difficulty date: December 3, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N823US
- Make and model: Doug DC-9-82
- Aircraft serial: 49142
- Engine: Pwa JT8D217
- System (JASC): 7250 · Turbine Section
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

PIT - BUF - FLT 1648 - AFTER TAKEOFF, THE CREW HEARD A LOUD NOISE AND VIBRATION.  THE CREW SUSPECTED A NOSE GEAR DOOR NOT FULLY CLOSED AS THER WERE NO ABNORMAL ENGINE INDICATIONS.  HALF WAY THROUGH THE FLIGHT THE LEFT ENGINE REVERSE THRUST LIGHT ILLUMINATED.  THE LEFT EGINE WAS SHUT DOWN AND THE AIRCRAFT LANDED WITHOUT INCIDENT.  SINGLE ENGINE IS UNKNOWN.  MAINTENANCE REPLACED THE LEFT ENGINE DUE TO TURBINE FAILURE.  (M)
